MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO 3ML NEEDLE-PRO W/ SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO 3ML NEEDLE-PRO W/ SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4234
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device leaked medication before it was given to the patient.There was patient involvement and no harm/adverse event reported.
 
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: received for investigation eleven presentation boxes of hypodermic needle 4234 lot # 4107235.The product used at the time of the complaint was not returned.Visual inspection of the provided samples did not reveal any defects or anomalies.All returned needles and needle-pro devices were found to be assembled within the packages prior to opening.To evaluate the returned products for leakage they were tested accordingly to the combo leak test.Prior to testing, the needle-pro was tightened to the syringe and needle to the pro, using a push and a slight twist and the caps manually removed.Leakage past the plunger was observed among twenty-one products, thus complaint confirmation.Root cause was not determined.The syringe is a supplied item which is purchased as a complete assembled product (syringe barrel, plunger, and plunger tip rubber).The complaint information has previously been shared with the manufacturer and a snn was issued to them.Icu has not purchased this assembly since 2022.At this time, no further actions will be taken.Complaint information will continue to be monitored for any new information and further actions taken accordingly.

Brand Name
JELCO 3ML NEEDLE-PRO W/ SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19248135
Report Number1217052-2024-00012
Device Sequence Number6438391
Product Code FMI
UDI-Device Identifier20351688048803
UDI-Public(01)20351688048803(17)260126(10)4107235
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Catalogue Number4234
Device Lot Number4107235
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown